Depression feels different with Lamictal - is this just me?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

zia
New Member


Date Joined Sep 2009
Total Posts : 1
   Posted 9/20/2009 9:41 PM (GMT -7)   
I've been using lamictal since February and it's been very effective. It works like a bumper and stops the slide down into deep depression.
I also take cymbalta, wellbutrin and topamax (which was prescribed for migraines but also helps with depression).

Anyway, Lamictal was working fine, it wasn't dulling the highs. But beginning a few weeks ago I slipped into depression and didn't realize what was occurring.

The symptoms are so different. Instead of deep despair, I just don't care. I feel nothing. It's much "lighter" than the other version.
But not caring about consequences of not working (I'm self-employed) is a problem.

I won't go back to the other way, I'll just have to learn to recognize this new version.

I was wondering if anyone else had the same experience.

Thanks.

fast1
New Member


Date Joined Sep 2009
Total Posts : 12
   Posted 9/21/2009 5:09 AM (GMT -7)   
Hello I have been using Lamictal for over a year it seems to help with depression, the extreme lows. I also go throw the same feelings of I don't care. I don't care about anything all my fears go away because I just don't care if something happens. going throw that leads me to believe it is a form of depression, I feel numb, disconnected. My dr. won't take me off, because she said i'm not stable. I would like to come off and see how I feel. Good luck zia!

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 9/21/2009 9:09 AM (GMT -7)   
Hi zia,

Welcome to HealingWell and to the bipolar board. It's good to have you.

I'm sorry to hear you're slipping into depression again. Your meds may need tweaking. Have you talked to your doc yet?

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

"Bipolar disorder can be a great teacher. It's a challenge, but it can set you up to be able to do almost anything else in your life." - CARRIE FISHER


lamicuser
New Member


Date Joined Sep 2009
Total Posts : 1
   Posted 9/28/2009 3:29 PM (GMT -7)   
I am on a 300mg lamictal dose. I've been taking it for years and with very good results actually excelent results. I was feeling so well that I decided to lower the dose to 150 a day. Then the despair and the I dont care about anything started to show, I just took the 2nd daily dose just now after a month of stupid experimentation.  Is hard for me to accept that I have a mental disease after many years of been diagnosed I am still in seasonal denial:) BTW I am 44.
 
Hope this help....Lamictal is a great med!

Butterfly5
New Member


Date Joined Oct 2009
Total Posts : 3
   Posted 10/20/2009 11:13 AM (GMT -7)   
Hi All I am a newbie ...

I am currently going thru the slow process of building up lamictal in my system i am on very low dosage at present my Pdoc increases every two weeks .. i am at present very low , crying non stop, irritable .
did any one experience this while waiting on Lamictal to be increased . Is there anything else you can take with Lamictal . I find i am relying on zanax ( not that great for me ) & sleeping tablet for bed time ??

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 10/20/2009 11:30 AM (GMT -7)   
Hi Butterfly5,

Welcome to HealingWell and the bipolar forum. I'm so sorry to hear you're feeling low.

Yes, absolutely you may still feel depressed with Lamictal. I would talk to your doc again about how bad you're feeling. For one thing it takes those 6 weeks to build up your dose, during which time it doesn't do a lot. Second, it's not primarily an anti-depressant. Lamictal has anti-depressant qualities but that's not it's primary job. It's an anti-convulsant, which for some reason also makes it work as a mood stabilizer too. And it has those anti-depressant qualities third. Lots of people need both a mood stabilizer AND an anti-depressant. I took Lamictal and Prozac for years and did really well on them. You should know, though, that most anti-depressants also have a 4-8 week period where you have to wait for them to take effect. You need something sooner, so talk to your doc.

Absolutely hang in there while the dosage builds in your blood stream, though. It's a good, solid drug. And keep coming by here and letting us know how you're doing. I find writing about how I'm feeling and getting support from my online friends really helpful.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

"Bipolar disorder can be a great teacher. It's a challenge, but it can set you up to be able to do almost anything else in your life." - CARRIE FISHER


Butterfly5
New Member


Date Joined Oct 2009
Total Posts : 3
   Posted 10/20/2009 11:39 AM (GMT -7)   
Thanks for reply Serafena
 
Great to hear from someone else who has felt like myself at some stage .. I think i will suggest to Doc that i take something like Prozac ... i am in despair at the moment . really feel like i am at breaking point .
 
Butterly5 confused
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 9:18 AM (GMT -7)
There are a total of 2,734,680 posts in 301,234 threads.
View Active Threads


Who's Online
This forum has 151348 registered members. Please welcome our newest member, fenway17.
301 Guest(s), 12 Registered Member(s) are currently online.  Details
Bololidat, TOOTY, Scaredy Cat, Loutucky, fenway17, Suffering34, ks1905, joavila92, quincy, bdavis, trumpet123, Sashrag


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer